Thunderstorm Wind, Cedar
- When
- July 21, 6:32 PM CST
- Where
- Cedar County, Wynot
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.750, -97.167
Thunderstorm wind gusts estimated at 60 mph downed large tree limbs in Wynot.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 21, 1:30 PM CST, 5 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 230 PM CDT WED JUL 21 2004 .DISCUSSION... CONVECTION CONTINUES ALONG THE SERN BORDER OF NEBRASKA YET THIS AFTERNOON WITH NEW CONVECTION FORMING OVER NORTHWESTERN KS. 18Z SURFACE ANALYSIS INDICATED WEAK BOUNDRY IN THIS VICINITY WITH CONVERGENCE OVER NORTHERN KS. MODELS TAKE SHORT WAVE OVER WESTERN IA EAST THIS AFTERNOON WHILE A SECOND WEAK WAVE MOVES INTO CENTRAL NEBRASKA. WILL CONTINUE WITH POPS ACROSS THE CWA TONIGHT BUT REDUCE TO SLIGHT CHANCE FOR THE FAR NORTH. BETTER CHANCE FOR RAIN ON THURSDAY AS BAROCLINIC ZONE STRENGTHENS OVER NORTHERN KANSAS WITH ADDITIONAL SHORT WAVE ENERGY TO SUPPORT CONVECTION. NOT MUCH CHANGE TO FORECAST BEYOND THURSDAY WITH TREND TOWARD DRIER AND COOLER CONDITIONS STILL INDICATED BY MODELS INTO THE WEEKEND BEFORE WARMING RETURNS BY MID WEEK. STILL SOME QUESTION ON STRENGTH OF UPPER TROF THAT MODELS DEVELOP EARLY NEXT WEEK WITH GFS SHOWING MORE OF A CLOSED SYSTEM OVER THE AREA THAN THE ECMWF. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 545 PM CDT WED JUL 21 2004 IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-221109- BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER- MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA- RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- 545 PM CDT WED JUL 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND THURSDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND THURSDAY. SOME STORMS MAY BE SEVERE DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THUNDERSTORMS WILL CONTINUE THURSDAY NIGHT AND POSSIBLY INTO FRIDAY MORNING. SOME STORMS MAY BE SEVERE THURSDAY NIGHT...WITH DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL THE PRIMARY HAZARDS. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY. FUTURE OUTLOOKS WILL ADDRESS THE SEVERE POTENTIAL FOR THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND THURSDAY. IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-221109- ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-KNOX- MADISON-MONONA IA-PIERCE-PLATTE-SHELBY IA-STANTON-THURSTON- WASHINGTON-WAYNE- 545 PM CDT WED JUL 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND THURSDAY AN AREA OF SCATTERED SHOWERS AND THUNDERSTORMS FROM CENTRAL NEBRASKA INTO EASTERN SOUTH DAKOTA AND MINNESOTA SHOULD CONTINUE TO PROGRESS EASTWARD THIS EVENING AND OVERNIGHT. SOME STORMS MAY REACH SEVERE LIMITS...WITH DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL THE PRIMARY HAZARDS. ALTHOUGH THE WIND SHEAR IS RELATIVELY WEAK TONIGHT...TEMPERATURES CLIMBED INTO THE 90S WEDNESDAY AFTERNOON...THUS DESTABILIZING ATMOSPHERE. IN ADDITION...ABUNDANT MOISTURE IS AVAILABLE. INSTABILITY WILL BE PRESENT THROUGH THE OVERNIGHT HOURS...DECREASING THURSDAY MORNING FROM THE NORTHWEST...AS A COLD FRONT BRINGS IN DRIER AIR. THURSDAY...SHEAR PARAMETERS WILL BE MORE FAVORABLE. SHOULD THUNDERSTORMS DEVELOP...SOME STORMS MAY BE SEVERE THURSDAY... WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND THURSDAY. ZAPOTOCNY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
437 PM CDT WED JUL 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 7 ESE NIOBRARA 42.71N 97.90W
07/21/2004 KNOX NE LAW ENFORCEMENT
TREES UPROOTED AND A PORCH ROOF WAS MOVED.
&&
SMITHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
532 PM CDT WED JUL 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 AM TSTM WND DMG 4 N TABLE ROCK 40.24N 96.09W
07/21/2004 PAWNEE NE CO-OP OBSERVER
17 EMPTY BURLINGTON NORTHERN COAL CARS BLOWN OFF TRACKS
AND 2 LARGE MAPLE TREES BLOWN DOWN.
&&
TLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
708 PM CDT WED JUL 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 6 W ST. HELENA 42.81N 97.37W
07/21/2004 60 MPH CEDAR NE PUBLIC
LARGE TREE LIMBS DOWN.
&&
TLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
717 PM CDT WED JUL 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND GST ST. HELENA 42.81N 97.25W
07/21/2004 60 MPH CEDAR NE TRAINED SPOTTER
PEA SIZE HAIL AND SOME LARGE LIMBS DOWN.
&&
TLThe Sioux Falls radar (KFSD), 100 km away, was scanning. The volume nearest the first event began at 00:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts estimated at 60 mph downed large tree limbs in Wynot.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417254.